Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 14, 2014, 11:31 AM CDT for 25 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 11:31 AM CDT (16:31 UTC)
- Expired
- Mar 14, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 25 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS84 KBMX 141631 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1131 AM CDT FRI MAR 14 2014 ...DRY CONDITIONS THIS AFTERNOON FOR EAST CENTRAL ALABAMA... ALZ017>021-024>029-035>038-041>050-150000- /O.NEW.KBMX.FW.W.0016.140314T1631Z-140315T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 1131 AM CDT FRI MAR 14 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE EAST HALF OF CENTRAL ALABAMA. THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE SOUTH 10 TO 20 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 9:27 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 14, 9:27 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 AM CDT FRI MAR 14 2014 .UPDATE... MORNING UPDATE. && .DISCUSSION... SURFACE HIGH PRESSURE DRIFTS EASTWARD TODAY BRINGING SOUTHERLY FLOW TO THE REGION. MADE SOME ADJUSTMENTS TO THE HOURLY TEMPS CURVE AS TEMPS HAVE RISEN FAST AFTER SUNRISE. ALSO INCREASED HIGHS A DEGREE OR SO DUE TO THE CURVE SHIFT. OTHERWISE...HIGHS GENERALLY STILL IN THE 60S WITH A SLIGHT INCREASE IN CLOUDS THIS AFTERNOON FROM THE WEST AND SOUTH. 75 && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS CURRENTLY ACROSS THE TERMINALS AND THESE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HRS. SOUTHERLY WINDS WILL INCREASE TO ABOVE 7 KTS AFTER 15Z AND SUBSIDE AGAIN NEAR SUNSET. CEILINGS IN THE 5-10 KFT RANGE WILL INCREASE LATE IN THE TAF PERIOD. 05/MA && .PREV DISCUSSION... /ISSUED 459 AM CDT FRI MAR 14 2014/ THIS AM...WE HAVE CLEAR SKIES WITH LIGHT TO NEAR CALM WINDS. A FAIRLY SIMILAR NIGHT TEMPERATURE WISE BUT THE SURFACE RIDGE IS BEGINNING TO NUDGE EASTWARD ACROSS SOUTHEAST U.S. WINDS OFF THE SURFACE ARE GOING BACK AROUND TO THE SOUTH IN RESPONSE TO THE PROGRESS OF THE RIDGE. LOOK FOR MILDER TEMPERATURES FOR TODAY AS BETTER SOUTHERLY FLOW KICKS IN AND MOISTURE INCREASES LATE TODAY AS CLOUDS RETURN INTO TONIGHT AHEAD OF OUR NEXT APPROACHING SURFACE FRONT. ALSO...A SHORTWAVE TROUGH IS DIGGING ACROSS THE SOUTHWEST U.S. AND IS EXPECTED TO DIG SOUTHWARD AS IT PROGRESSES EASTWARD ACROSS THE U.S. BY LATE SATURDAY...THE TROUGH WILL BE ENHANCED BY ANOTHER SHORTWAVE ACROSS THE PACIFIC NORTHWEST INTO THE ROCKIES MERGING WITH THE FIRST ONE. THIS ENHANCEMENT WILL HELP THE FLOW OVER ALABAMA TO CHANGE FROM ZONAL FLOW TODAY TO SOUTHWEST DURING THE DAY SATURDAY AND ALSO AIDE IN EJECTING DISTURBANCES INTO CENTRAL ALABAMA AHEAD OF THE SURFACE LOW PRESSURE SYSTEM. THE LATEST DATA HAS THE SURFACE LOW MOVING A TAD FURTHER NORTH ACROSS THE SOUTHERN GULF COAST STATES...WITH DECENT MOISTURE... SO A BETTER CHANCE FOR SOME THUNDERSTORMS...BUT A LITTLE SLOWER PULLING OUT OF THE AREA THAN YESTERDAY'S RUN. THE GFS LOOKS TO BE TRENDING TOWARD THE SLOWER TO THE EURO SOLUTION...WRAPPING AROUND SOME PRECIP AS WELL. SO CONTINUING WITH A WET FORECAST THROUGH MONDAY...BUT RAINFALL AMOUNTS ARE MUCH LIGHTER ON MONDAY WITH THE WRAP AROUND PRECIP. BEST RAINFALL LOOKS TO BE LATE SATURDAY NIGHT INTO SUNDAY MORNING...JUST AHEAD OF THE LOW. IN THE FAR EXTENDED...GUIDANCE CONTINUES TO STRUGGLE ON MOISTURE RETURN ALONG WITH DIFFERING MODEL SOLUTIONS IN THE STRENGTH AND TIMING OF THE ASSOCIATED UPPER TROUGH SO CONTINUE TO CARRY ONLY LOW POPS ON WEDNESDAY. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 45 66 53 65 / 0 10 50 90 90 ANNISTON 67 45 66 52 65 / 0 10 40 90 90 BIRMINGHAM 68 47 67 53 68 / 0 10 50 100 80 TUSCALOOSA 69 47 68 54 71 / 0 10 60 100 80 CALERA 68 47 67 54 69 / 0 10 50 100 80 AUBURN 66 45 67 52 66 / 0 10 30 90 90 MONTGOMERY 70 48 69 57 72 / 0 10 40 90 90 TROY 68 45 70 56 70 / 0 10 20 90 90 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 14, 5:30 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CDT FRI MAR 14 2014 ALZ011>015-017>050-151030- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 530 AM CDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.